Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: BCP, non-stop bleeding.


 Fallenangel182x - Tue May 03, 2005 2:13 am

I just started BCP (Ovcon 35) three weeks ago. I took my first pill on the first day of my period as I was told, I never miss a pill and always take it at the same general time everyday. Three weeks ago, and my period hasn't stopped. It's gotten a LOT lighter, but it hasn't stopped, and I've been having to wear pads for three weeks. It's been varying in color and all that. Sometimes brown/pink, or red. somedays a little heavier, and most days it's been very light.. :( It's getting a little heavier/redder right now, but I think it's my next period coming, which is just so weird for me because my last one never ended! I'm seriously thinking about stopping after this first and possibly last pack of pills. My body is already messed up enough from going ON the BCP, getting OFF them... ugh. More bleeding. I'm cramping pretty badly right now, that's why I think the heavier bleeding might be my next period. I just don't know! I'm not sure I like my body being controlled by a man-made product anyway. I may just want to stick to nature doing it's business, and other forms of birth control, like condoms, spermicide, and whatever other things that don't mess with my body. Any thoughts? Advice? Suggestions? ANYTHING?!
 Theresa Jones, RN - Tue May 03, 2005 8:57 am

User avatar Hi Fallenangel182x,
During the first 2-3 months of oral contraceptive use, some women experience irregular bleeding much like you describe due to the body adjusting to the hormones. If you are experiencing cramping at this point along with a heavier flow, I would consider that this is probably your regular cycle. It would be your decision about which birth control measures to use according to your preference. What works very well for one woman may be unacceptable to another.
Sincerely,
Rntdj
 Lib - Thu Aug 11, 2005 7:49 am

Hi,

Not sure I have any suggestions. Years ago I started on a pill Microgynon. I bleed non stop for about a month and progressively got heavier. It got to the point where the doctor had to be called out and i had to be put on tablets to stop the bleeding.

I am now trying another pill Marvelon. I should have stopped bleeding about a week ago and I am still bleeding and getting heavier. Its quite concerning. Do you know anyone else that has had this prob, Im not sure if its dangerous and whether to stop taking the pill?

Hope you can get things sorted out x
 ninagranada - Thu Oct 13, 2005 10:17 am

Hi,

I know this was posted some time ago but if you are still concerned about the problem you were having don't be. This is a very common problem with low dosage pills.

"The lower dose pills will occasionally experience this type of bleeding since they do not slough the uterine lining as completely as higher dosage pills. This occasionally requires extra progesterone at the last week prior to your period to get a complete uterine lining slough."

My doctor told me that I should choose one day of my first package of pills to take 2 pills instead of 1 so I can accelerate the slough of my uterine lining. Obviously the side effects of low dosage pills are much less than the others but this is a problem when their strength becomes a weakness.

Hope this info helps. :D

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us